MAUDE Adverse Event Report: TISSUE SCIENCE LABORATORIES MESH TSL - PERMACOL¿; MESH, SURGICAL

TISSUE SCIENCE LABORATORIES MESH TSL - PERMACOL¿; MESH, SURGICAL
Model Number P100055
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Atrial Fibrillation (1729); Hypoxia (1918); Unspecified Infection (1930); Nausea (1970); Scarring (2061); Vomiting (2144); Discharge (2225); Hernia (2240); Discomfort (2330); Injury (2348); Obstruction/Occlusion (2422); Abdominal Distention (2601); No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient's attorney alleged a deficiency against the device resulting in an unspecified adverse outcome.Product was used for therapeutic treatment.The patient underwent the implantation of a permacol mesh due to a hernia.
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral incisional hernia.It was reported that after implant, the patient experienced recurrence, draining sinus, bulging, abscess, adhesions, infection, nausea, vomiting, abdominal discomfort, ileus obstruction, eschar scar, cholecystitis/cholelithiasis, hypoxia, and intermittent atrial fibrillation.Post-operative patient treatment included small bowel resection, lysis of adhesions, implantation of new mesh, full thickness fascia amputation, significant oxygen therapy, placed on continuous anti-arrhythmic and continuous anticoagulant, oral anticoagulant and oral anti-arrhythmic, and cholecystectomy.The device had been used with concomitantly with a perfix 4.1 x 4.8 cm mesh for repair of a right inguinal hernia.
 
Additional Manufacturer Narrative
This information was received as a part of an extensive mesh litigation submission to medtronic.The fda was notified of this large complaint receipt.Due to the volume of complaint information received by medtronic, this resulted in a report beyond the 30 day target.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral incisional hernia.It was reported that after implant, the patient experienced recurrence abscess, adhesions and infection.Post-operative patient treatment included small bowel resection, lysis of adhesions and implantation of new mesh.The device had been used with concomitantly with a perfix 4.1 x 4.8 cm mesh for repair of a right inguinal hernia.On (b)(4) 2014 - revision, recurrent incisional hernia repaired with strattice 10 x 10 cm mesh.On (b)(4) 2018 ¿ revision with strattice 20 x 30 cm strattice 10 x 16 cm.

Brand Name
MESH TSL - PERMACOL¿
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
TISSUE SCIENCE LABORATORIES
victoria house, victoria road
aldershot, hampshire GU11 1EJ
GB  GU11 1EJ
MDR Report Key6868510
Report Number9617613-2017-05112
Device Sequence Number705472
Product Code FTM
UDI-Device Identifier10884523000047
UDI-Public10884523000047
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K992556
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2015
Device Model NumberP100055
Device Catalogue NumberP100055
Device Lot Number11B1306
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/25/2017
Supplement Date Received by Manufacturer05/15/2019
05/15/2019
Initial Report FDA Received Date09/15/2017
Supplement Report FDA Received Date09/03/2019
11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PERFIX 4.1 X 4.8 CM MESH (LOT# UNKNOWN)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age73 YR
Patient Weight82